Missouri, 2007

Tornado and Hail in Missouri, February 24, 2007

February 24, 2007 · NWS EAX · 2 events in 2 counties and zones

A low pressure system and its associated warm and cold fronts, moved east across west central Missouri, during the late afternoon hours on February 24th. An isolated supercell thunderstorm formed just north of the warm front, or 5 miles south of Holden in Johnson county Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A low pressure system and its associated warm and cold fronts, moved east across west central Missouri, during the late afternoon hours on February 24th. An isolated supercell thunderstorm formed just north of the warm front, or 5 miles south of Holden in Johnson county Missouri. The EF1 tornado tracked north-northeast two miles before lifting 3 miles south of Holden. Another thunderstorm produced hail in Carroll county during the early evening hours, as the cold front swept east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 24, 2:33 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 24, 2:33 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
233 PM CST SAT FEB 24 2007

.DISCUSSION...

SHORT TERM (TONIGHT-MONDAY)...

INTENSE DOUBLE-BARRELED CYCLONE CONTINUES TO PROGRESS ACROSS KS/OK
THIS AFTERNOON WITH TWO UNIQUE CIRCULATIONS MOVING IN TANDEM TOWARD
THE I-35 CORRIDOR. CANNOT HELP BUT NOTE THE AMAZING DUST STORM
SURGING ACROSS SRN OK AND NORTH CENTRAL TEXAS PER VISIBLE SATELLITE
IMAGERY...A TRUE SIGN OF THE STORMS INTENSITY AND SIZE.

ACROSS OUR NECK OF THE WOODS...IT HAS BEEN A STEADY COLD RAIN FOR
MUCH OF THE AREA AS ISALLOBARIC RESPONSE NORTH OF THE WARM
OCCLUSION HAS ALLOWED A MODIFIED ARCTIC AIRMASS TO UNDERCUT THE
WARM CONVEYOR BELT. IN FACT...FAR NE CWA THANKFULLY SITTING JUST A
HAIR ABOVE FREEZING AT THIS POINT.

MEANWHILE...PRONOUNCED MID LEVEL DRY SLOT HAS IMPINGED THE WARM
OCCLUSION ARCING FROM SALINA TO CHANUTE THIS AFTERNOON. ISOLATED TO
SCATTERED LOW-TOPPED CONVECTION CONTINUES TO FAVOR AREAS CLOSER TO
THE LOW WHERE SUNSHINE HAS BEEN FAVORED OWING TO GREATER 0-3KM
SBCAPES. GIVEN THE LACK OF CLEARING IN THE INCREASINGLY NARROW
WINDOW BETWEEN THE DRYLINE AND THE WARM OCCLUSION...THINK THAT OUR
CHANCES AT SEEING SEVERE CONVECTION OVER THE SW CWA ARE DWINDLING
QUICKLY...ALTHOUGH A BAND OF SHOWERS AND ISOLATED STORMS IS
CERTAINLY EXPECTED OVER THE NEXT SEVERAL HOURS.

WITH THE DRY SLOT EXPECTED TO SHUTOFF PRECIPITATION OVER THE SRN CWA
THIS EVENING...THE FOCUS WILL THEN SHIFT TO THE PRIMARY LOW CENTER
WHICH IS FORECAST TO REACH THE KC AREA BY AROUND 03Z. SHORT TERM
MODELS CONTINUE TO INDICATE AN AREA OF INTENSE VERTICAL MOTION
IMMEDIATELY W/NW OF THE STACKED CYCLONE...ALREADY EVIDENCED BY
WIDESPREAD THUNDERSTORMS EXTENDING FROM CENTRAL KS TO NE NEBRASKA.
STRONG LOW-MID LEVEL CONVERGENCE WILL CONTINUE TO SUPPORT DEEP
FRONTOGENETIC FORCING AS A PRONOUNCED TROWAL REGION IS NOW REFLECTED
IN THE SURFACE OBS BY A SHARP INVERTED TROUGH. THE QUESTION OVER NE
KS/NW MO IS NOT WHETHER IT WILL SNOW...BUT HOW MUCH. THE INTENSE
WARM ADVECTION OCCURRING IN THIS REGION SUGGESTS THAT A CHANGEOVER
TO SNOW WILL NOT OCCUR UNTIL AFTER THE STACKED LOW HAS
PASSED...GENERALLY BETWEEN 03 AND 06Z. WE MAY THEN SEE A 1-3 HOUR
PERIOD OF INTENSE BANDED SNOWFALL WITH MESOSCALE FORCING AND MID
LEVEL INSTABILITY SUPPORTING RATES IN EXCESS OF 1 PER HOUR WITH
THUNDERSNOW CERTAINLY POSSIBLE. THIS WILL ALL LIKELY OCCUR IN A VERY
NARROW BAND...COUPLED WITH INCREASING NW WINDS OF 25 TO 35 MPH. I
CANT ARGUE CHANGING THE EXISTING SNOW/BLOWING SNOW ADVISORY SIMPLY
BECAUSE ANY ISOLATED WARNING CRITERIA SNOW LOOKS TOO SMALL OF SCALE
TO PINPOINT AT THIS JUNCTURE.

STORM SYSTEM WILL BEGIN TO FILL AND LIFT RAPIDLY TO THE NORTHEAST
TOMORROW MORNING...TAKING ANY LINGERING SNOW WITH IT. STRONG
WINDS...COLD ADVECTION AND STRATUS WILL ALL CONTRIBUTE TO A BLUSTERY
DAY WITH NEARLY STEADY TEMPERATURES. SKIES WILL GRADUALLY CLEAR OUT
ON MONDAY WITH TEMPERATURES MODERATING BUT STILL BELOW NORMAL.

BOOKBINDER

LONG TERM (TUESDAY-SUNDAY)...

MAIN CONCERNS THROUGH THE EXTENDED WILL BE THE MID WEEK WARM UP AND
FOLLOWING STORM SYSTEM TO AFFECT THE REGION. WEEKEND MEAN TROUGH
AXIS WILL EXIT THE AREA WITH MID AND UPPER LEVEL RIDGING COMMENCING
ACROSS THE CENTRAL PLAINS AND MIDWEST BY TUE-WED. THIS WILL PROMOTE
DECENT RETURN FLOW/WAA BY TUESDAY EVENING THOUGH WEDNESDAY MORNING
AS SFC RIDGE SLIDES EAST AND LEE SIDE TROUGHING ESTABLISHES WITH
MORE ROBUST WAA BY WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.
THEREFORE...BEGAN WARMING TREND FOR TUESDAY AND WEDNESDAY WITH TEMP
READINGS CLIMBING ABOVE NORMAL BY WEDNESDAY INTO THURSDAY.

INCREASING ISENTROPIC ASCENT WILL BEGIN AFFECTING THE WESTERN
PORTIONS OF THE CWA BY WEDNESDAY MORNING. STRONG ISENTROPIC LIFT
THEN DEVELOPS BY WEDNESDAY NIGHT AHEAD OF THE NEXT SHORT WAVE
EMERGING ACROSS THE PLAINS. THEREFORE...INCREASED POPS BEGINNING
WEDNESDAY MORNING ACROSS THE WESTERN COUNTIES AND SPREADING EAST BY
WEDNESDAY NIGHT INTO THURSDAY MORNING. KEPT MENTION OF THUNDER
BEGINNING WEDNESDAY NIGHT AS STEEPENING LAPSE RATES ADVECT FROM WEST
TO EAST AND BEGIN AFFECTING THE REGION. MAIN TROUGH AXIS APPEARS TO
TRACK TO THE NORTH OF THE AREA AND MOST OF THE WRAP AROUND PRECIP
APPEARS TO DO THE SAME AS STORM EXITS. MAY SEE A BRIEF CHANGE OVER
TO SNOW OR A MIX OF RAIN/SNOW ACROSS THE NORTHWESTERN COUNTIES
THURSDAY AS TEMP PROFILES BECOME MORE FAVORABLE.

STORM SYSTEM PROGRESSES ACROSS THE GREAT LAKES BY THURSDAY NIGHT/FRI
AS NEXT SHORT WAVE AND ASSOCIATED VORT MAX DIVES ACROSS THE NORTHERN
PLAINS. KEPT THE FORECAST DRY ATTM WITH INCREASING MODEL DISCREPANCY
DURING THIS TIME FRAME. OTHERWISE...GENERALLY STAYED CLOSE TO HPC
GUIDANCE THROUGH DAYS 6 AND 7 WITH TEMPS REMAINING CLOSE TO NORMAL.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAF CYCLE...INCREASING EASTERLY WINDS AHEAD OF INTENSE
KANSAS CYCLONE CONTINUE TO DELIVER A VERY COOL/MOIST AIRMASS NORTH
OF THE OCCLUDED FRONT DRAPED OVER CENTRAL/SE KS. CEILINGS HAVE
STEADILY LOWERED SINCE THIS MORNING...AND WERE NOW IFR TO LIFR AT
ALL 3 TERMINALS. WITH INTENSE VERTICAL MOTION EXPECTED TO CONTINUE
ABOVE THE STABLE LAYER...PERIODS OF SHOWERS WILL CONTINUE THROUGH
THE EVENING HOURS. RIGHT NOW THREAT OF THUNDERSTORMS LOOKS TOO
CONDITIONAL TO WARRANT AN EXTENDED TEMPO GROUP...SO KEPT VCTS AT
KANSAS CITY TERMINALS. VISIBILITIES COULD DROP TO 1 MILE OR LESS IN
HEAVIER DOWNPOURS.

OTHERWISE...MAY SEE A BRIEF LULL EARLY THIS EVENING AS UPPER DRY
SLOT OVERSPREADS KANSAS CITY BEFORE COLD FRONTAL PASSAGE. WINDS WILL
SHIFT INTO THE NW AROUND MIDNIGHT WITH COLD FRONT AND PRECIPITATION
WILL BEGIN TO CHANGE OVER TO SNOW. MOST SIGNIFICANT
SNOWS...IMPACTING CEILINGS AND VISIBILITIES LOOK TO BE UP NEAR ST.
JOSEPH...ALTHOUGH GUSTS OF 30 KNOTS WILL RESULT IN BLOWING SNOW
ANYWHERE THAT IT DOES FALL. GIVEN INTENSE VERTICAL MOTION
IMMEDIATELY N/NW OF STACKED CYCLONE...WOULD NOT BE SURPRISED TO SEE
A FEW THUNDERSTORMS DEVELOP WITHIN THE SNOW BAND OVER NW MO.

A STEADY CIG/VIS IMPROVEMENT IS EXPECTED AFTER 15Z...ALTHOUGH SHOULD
SEE MVFR CEILINGS STEADY THROUGHOUT THE DAY.

BOOKBINDER

&&

.PREV DISCUSSION...
/ISSUED 420 AM CST SAT FEB 24 2007/

SEVERAL MODES OF PRECIPITABLE WEATHER WILL BE REALIZED OVER THE NEXT
48 HOURS...STARTING WITH SPRING-LIKE THUNDERSTORMS TODAY AND
SHIFTING TO POSSIBLY SEVERAL INCHES OF SNOW ACROSS PORTIONS OF
NORTHEAST KANSAS AND NORTHWEST MISSOURI OVERNIGHT TONIGHT.

THE NEGATIVELY TILTED UPPER TROUGH HAS BEGUN TO CLOSE OFF OVER
NORTHERN NEW MEXICO/SOUTHERN COLORADO...AND IN DOING SO HAS INDUCED
CYCLOGENESIS ACROSS THE HIGH PLAINS. TO THE EAST OF THE SURFACE LOW
AND MAIN UPPER TROUGH...AN AREA OF ISENTROPIC LIFT FOCUSED ON
THE 290/295K SURFACES HAS BEEN RESPONSIBLE FOR THE DEVELOPMENT OF
SHOWERS AND SOME THUNDERSTORMS FROM EASTERN KANSAS THROUGH CENTRAL
AND NORTHERN MISSOURI EARLY THIS MORNING. THIS ISENTROPIC ASCENT
WILL BE MAINTAINED OVER THE NEXT SEVERAL HOURS...AND CONTINUE TO
GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH MID
MORNING. A DRY SLOT IS THEN FORECAST TO SPREAD FROM SOUTHEAST KANSAS
NORTHEAST ACROSS THE KANSAS CITY METRO AREA BY LATE THIS
MORNING...BRINGING A BREAK IN THE PRECIPITATION.

THE FOCUS WILL THEN SHIFT TO THUNDERSTORM REDEVELOPMENT THIS
AFTERNOON. AS THE UPPER LOW HEADS NORTHEAST...MID LEVEL TEMPERATURES
WILL COOL RAPIDLY WITH AN INCREASE IN INSTABILITY. ALTHOUGH THE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS A GOOD BET...THERE
REMAINS THE QUESTION AS TO WHETHER SOME OF THE STORMS WILL REACH
SEVERE LIMITS. THERE APPEARS TO BE A NARROW CORRIDOR SOUTHWEST OF A
KANSAS CITY TO SEDALIA LINE WHERE 500-750 J/KG OF CAPE AND INCREASED
DEWPOINTS COULD MAKE THE ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE
STORMS. THIS WILL HINGE ON SUFFICIENT CLEARING OF CLOUD
COVER/HEATING WITHIN THE AFOREMENTIONED DRY SLOT AND THE
JUXTAPOSITION OF STRONG WIND SHEAR WHICH QUICKLY EXITS TO THE
NORTHEAST BY THE EVENING. THE DEVELOPMENT OF LOW TOPPED SUPERCELLS
IN THIS CORRIDOR LOOK POSSIBLE...WITH FORECAST SOUNDINGS INDICATIVE
OF HAIL AS THE MAIN THREAT...BUT CANT RULE OUT ISOLATED TORNADIC
DEVELOPMENT ALSO.

THE SEVERE THUNDERSTORM THREAT WILL WANE QUICKLY WITH THE APPROACH
OF SUNSET. THEN THE FOCUS SHIFTS TO MUCH COLDER TEMPERATURES
WRAPPING IN BEHIND THE SYSTEM AS THE LOW TRACKS INTO NORTHERN
MISSOURI TONIGHT. PRECIPITATION IS EXPECTED TO TEMPORARILY MIX WITH
AND THEN CHANGEOVER TO ALL SNOW ACROSS NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE THIS EVENING. THE CHANCE FOR SNOW WILL
SPREAD SOUTH AND EAST ACROSS THE FORECAST AREA OVERNIGHT
TONIGHT...ALTHOUGH ACCUMULATIONS GREATER THAN ONE INCH ARE EXPECTED
TO BE CONFINED TO FAR NORTHEAST KANSAS AND NORTHERN SECTIONS OF
MISSOURI. HAVE ISSUED A SNOW AND BLOWING SNOW ADVISORY FROM 10 PM
TONIGHT THROUGH ALL OF TOMORROW MORNING NORTH OF A ST. JOSEPH TO
BETHANY LINE. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED
IN THIS AREA...ALONG WITH STRONG NORTHWEST WINDS GUSTING TO 30 MPH.
ALTHOUGH THE BULK OF SNOWFALL ACCUMULATIONS ARE EXPECTED OVERNIGHT
TONIGHT...THE VERY STRONG WINDS ARE THE JUSTIFICATION FOR POSTING
THE ADVISORY THROUGH THE MORNING HOURS ON SUNDAY. LIGHT SNOW MAY
LINGER INTO THE AFTERNOON SUNDAY AS THE STORM SYSTEM GRADUALLY PULLS
AWAY TO THE NORTHEAST. WINDS WILL DECREASE AS THE PRESSURE
GRADIENT BEGINS TO RELAX SUNDAY NIGHT...BUT TEMPERATURES WILL REMAIN
BELOW NORMAL INTO MONDAY.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW AND BLOWING SNOW ADVISORY FROM 10 PM SATURDAY TO 1 PM
     SUNDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012.

KS...SNOW AND BLOWING SNOW ADVISORY FROM 10 PM SATURDAY TO 1 PM
     SUNDAY FOR KSZ102.

WFO EAX
Hazardous weather outlook, Feb 24, 4:21 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 PM CST SAT FEB 24 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
421 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 AN INTENSE LOW PRESSURE SYSTEM CONTINUED TO MOVE ACROSS CENTRAL
 KANSAS LATE THIS AFTERNOON. LATER TONIGHT...A POWERFUL COLD FRONT
 WILL SWEEP ACROSS THE REGION FROM THE WEST. WINDS WILL SHIFT INTO
 THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 30 MPH. RAIN IS
 EXPECTED TO CHANGE OVER TO SNOW ACROSS NORTHWEST MISSOURI AND
 EXTREME NORTHEAST KANSAS. TWO TO FIVES INCHES OF SNOW IS EXPECTED
 TO FALL DURING THE EARLY MORNING HOURS...GENERALLY NORTH OF A ST.
 JOSEPH TO BETHANY LINE. SNOW COULD BE BRIEFLY HEAVY AT TIMES...
 WITH BLOWING AND DRIFTING OF SNOW FURTHER REDUCING VISIBILITIES.
 THE HEAVIEST ACCUMULATIONS WILL LIKELY FALL IN A VERY NARROW BAND
 ACROSS FAR NORTHWEST MISSOURI...BUT TRAVEL PROBLEMS MAY ENCOMPASS A
 FAIRLY LARGE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 SNOW WILL QUICKLY COME TO AN END FROM WEST TO EAST SUNDAY MORNING...
 EXITING THE AREA BEFORE NOON. STRONG WINDS OF 20 TO 30 MPH ARE
 EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY SUNDAY.

 ANOTHER POWERFUL STORM SYSTEM WILL THEN AFFECT THE REGION MIDWEEK...
 BRINGING THE THREAT FOR THUNDERSTORMS LATE WEDNESDAY AND EARLY
 THURSDAY. IF SUFFICIENT MOISTURE CAN RETURN AHEAD OF THIS SYSTEM...
 SEVERE WEATHER MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NO LONGER EXPECTED.

BOOKBINDER

In the hours before

Special weather statement, Feb 24, 3:18 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CST SAT FEB 24 2007

KSZ057-060-105-242145-
JOHNSON-LINN-MIAMI-
318 PM CST SAT FEB 24 2007

...SIGNIFICANT WEATHER ALERT FOR MIAMI...NORTHWESTERN LINN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 345 PM CST...

AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKER...OR 11 MILES SOUTH OF OSAWATOMIE...
MOVING NORTH AT 45 MPH.

PEOPLE IN JOHNSON...LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF
PARKER...OSAWATOMIE...PAOLA AND SPRING HILL...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DEROCHE
Special weather statement, Feb 24, 3:47 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CST SAT FEB 24 2007

KSZ057-105-242215-
JOHNSON-MIAMI-
347 PM CST SAT FEB 24 2007

...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND NORTHERN MIAMI COUNTIES
UNTIL 415 PM CST...

AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAOLA...MOVING NORTH AT 40 MPH.

PEOPLE IN JOHNSON AND MIAMI COUNTIES...INCLUDING THE CITIES OF
PAOLA...SPRING HILL AND OLATHE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DEROCHE
Special weather statement, Feb 24, 4:48 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CST SAT FEB 24 2007

MOZ044-054-242315-
HENRY-JOHNSON-
452 PM CST SAT FEB 24 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HENRY AND WESTERN
JOHNSON COUNTIES UNTIL 515 PM CST...

AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CREIGHTON...OR 9 MILES SOUTHEAST OF GARDEN
CITY...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  HOLDEN AND 8 MILES SOUTHEAST OF KINGSVILLE BY 505 PM CST.

THE TOWNS OF QUICK CITY...HOLDEN AND CENTERVIEW ARE ALSO IN THE PATH
OF THIS STORM.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS
ALSO EXHIBITED SIGNS OF ROTATION. ALTHOUGH NOT IMMEDIATELY
LIKELY...THIS STORM MAY BECOME CAPABLE OF PRODUCING A BRIEF SMALL
TORNADO.

BOOKBINDER

The radar

The Pleasant Hill radar (KEAX), 29 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 hail. Local standard time, as filed.

Tornado, Johnson

When
February 24, 5:18 PM CST to 5:21 PM CST
Where
Johnson County, 5 mi S of Holden to 3 mi S of Holden
Rating
EF1
Path length
2 mi
Path width
50 yd
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
38.648, -94.000

EF1 tornado touched down 5 miles south of Holden at 5:18 PM CST and moved north-northeast 2 miles, before lifting 3 miles south of Holden at 5:21 PM CST. The tornado damaged two homes, one business, and several farm buildings. Power lines and trees were also downed.

Hail, Carroll

When
February 24, 7:30 PM CST
Where
Carroll County, 5 mi W of Norborne
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.300, -93.773

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyThe tornado archive for Missouri, 2007Warnings in Missouri, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15464, 15465.